Alert archive / Oklahoma / Winter Storm Watches in 2021

Winter Storm Watch 2, NWS Norman, OK

February 11, 20218 counties in Texas; 48 counties in Oklahoma

NWS Norman, OK issued this winter storm watch at Feb 11, 2021, 3:50 PM CST for 8 counties in Texas; 48 counties in Oklahoma. It took effect at Feb 14, 2021, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 11, 2021, 3:50 PM CST (21:50 UTC)
In effect from
Feb 14, 2021, 12:00 AM CST
Expired
Feb 12, 2021, 3:51 PM CST
In force
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

885 
WWUS44 KOUN 112150
WSWOUN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Norman OK
350 PM CST Thu Feb 11 2021

...Dangerous Wind Chills are Expected Friday through Early Next
Week. A Winter Storm is Possible Sunday into Monday...


OKZ004>025-120600-
/O.NEW.KOUN.WC.Y.0001.210212T0900Z-210213T1800Z/
/O.NEW.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, and Oklahoma City
350 PM CST Thu Feb 11 2021

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM FRIDAY TO NOON CST
SATURDAY...
...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY AFTERNOON...

* WHAT...For the Wind Chill Advisory, very cold wind chills
  expected. Wind chills as low as 10 below zero. 

  For the Winter Storm Watch, heavy snow possible. Total snow 
  accumulations of 7 to 10 inches possible. Wind chill values 10 
  to 25 degrees below zero Sunday and Monday mornings. 

* WHERE...Portions of central, northern, northwest, southwest 
  and western Oklahoma.

* WHEN...For the Wind Chill Advisory, from 3 AM Friday to noon 
  CST Saturday. For the Winter Storm Watch, from late Saturday 
  night through Monday afternoon.

* IMPACTS...Travel could be very difficult to impossible. Strong
  winds may lead to blowing and drifting snow and reduced
  visibilities. The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Monitor the latest forecasts for updates on this situation. 

&&

$$

OKZ026>048-050>052-TXZ083>090-120600-
/O.NEW.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/
Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Garvin-
Murray-Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love-
Marshall-Bryan-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-
Archer-Clay-
Including the cities of Chandler, Stroud, Prague, Meeker, 
Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, 
Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville,
Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, 
Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, 
Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, 
Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
350 PM CST Thu Feb 11 2021

...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 
  inches possible.

* WHERE...Portions of central, east central, southeast, southern 
  and southwest Oklahoma and northern Texas.

* WHEN...From late Saturday night through Monday afternoon.

* IMPACTS...Travel could be very difficult to impossible. Strong
  winds may lead to blowing and drifting snow and reduced
  visibilities. The cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
3 follow-up statements
423 
WWUS44 KOUN 120440
WSWOUN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Norman OK
1040 PM CST Thu Feb 11 2021

...Dangerous Wind Chills are Expected Friday through Early Next
Week. A Winter Storm is Possible Sunday into Monday...

OKZ004>025-121245-
/O.CON.KOUN.WC.Y.0001.210212T0900Z-210213T1800Z/
/O.CON.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, and Oklahoma City
1040 PM CST Thu Feb 11 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO NOON
CST SATURDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON...

* WHAT...For the Wind Chill Advisory, very cold wind chills
  expected. Wind chills as low as 10 below zero. Heavy snow
  possible. Total snow accumulations of 6 to 10 inches possible.

* WHERE...Portions of central, northern, northwest, southwest 
  and western Oklahoma.

* WHEN...For the Wind Chill Advisory, from 3 AM Friday to noon 
  CST Saturday. For the Winter Storm Watch, from late Saturday 
  night through Monday afternoon.

* IMPACTS...Travel could be very difficult to impossible. Strong 
  winds may lead to blowing and drifting snow and reduced 
  visibilities. The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

Monitor the latest forecasts for updates on this situation.

&&

$$

OKZ026>048-050>052-TXZ083>090-121245-
/O.CON.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/
Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Garvin-
Murray-Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love-
Marshall-Bryan-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-
Archer-Clay-
Including the cities of Chandler, Stroud, Prague, Meeker, 
Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, 
Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville,
Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, 
Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, 
Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, 
Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
1040 PM CST Thu Feb 11 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 8
  inches possible. Dangerous wind chills will also continue to
  occur.

* WHERE...Portions of central, east central, southeast, southern 
  and southwest Oklahoma and northern Texas.

* WHEN...From late Saturday night through Monday afternoon.

* IMPACTS...Travel could be very difficult to impossible. Strong 
  winds may lead to blowing and drifting snow and reduced 
  visibilities. The cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$
979 
WWUS44 KOUN 121034
WSWOUN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Norman OK
434 AM CST Fri Feb 12 2021

...Dangerous Wind Chills are Expected Friday through Early Next
Week. A Winter Storm is Possible Sunday into Monday...

OKZ004>025-122300-
/O.CON.KOUN.WC.Y.0001.000000T0000Z-210213T1800Z/
/O.CON.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, and Oklahoma City
434 AM CST Fri Feb 12 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON...

* WHAT...For the Wind Chill Advisory, very cold wind chills. Wind
  chills as low as 15 below zero. 

  For the Winter Storm Watch, heavy snow possible. Total snow 
  accumulations of 6 to 10 inches with locally higher amounts 
  possible. Dangerous wind chills are also expected Sunday and 
  Monday.

* WHERE...Portions of central, northern, northwest, southwest 
  and western Oklahoma.

* WHEN...For the Wind Chill Advisory, until noon CST Saturday. 
  For the Winter Storm Watch, from late Saturday night through 
  Monday afternoon.

* IMPACTS...Travel could be very difficult to impossible. Strong 
  winds may lead to blowing and drifting snow and reduced 
  visibilities. The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

Monitor the latest forecasts for updates on this situation.

&&

$$

OKZ026>048-050>052-TXZ083>090-122300-
/O.CON.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/
Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Garvin-
Murray-Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love-
Marshall-Bryan-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-
Archer-Clay-
Including the cities of Chandler, Stroud, Prague, Meeker, 
Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, 
Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville,
Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, 
Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, 
Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, 
Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
434 AM CST Fri Feb 12 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 10
  inches with locally higher amounts possible. Dangerous wind
  chills are also expected Sunday and Monday. 

* WHERE...Portions of central, east central, southeast, southern 
  and southwest Oklahoma and northern Texas.

* WHEN...From late Saturday night through Monday afternoon.

* IMPACTS...Travel could be very difficult to impossible. Strong 
  winds may lead to blowing and drifting snow and reduced 
  visibilities. The cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

Monitor the latest forecasts for updates on this situation.

&&

$$

Mahale
646 
WWUS44 KOUN 122151
WSWOUN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Norman OK
351 PM CST Fri Feb 12 2021

...Dangerous Wind Chills are Expected Friday through Early Next
Week. A Winter Storm is Possible Sunday into Monday...

OKZ004>025-131215-
/O.UPG.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/
/O.NEW.KOUN.WS.W.0001.210214T0600Z-210216T0000Z/
/O.CON.KOUN.WC.Y.0001.000000T0000Z-210213T1800Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, and Oklahoma City
351 PM CST Fri Feb 12 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...
...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO
6 PM CST MONDAY...

* WHAT...For the Winter Storm Warning, heavy snow and dangerous 
  wind chills expected. Total snow accumulations of 6 to 10 
  inches. Wind chills of 20 to 30 degrees below zero are expected 
  Monday and Tuesday mornings. 
  
  For the Wind Chill Advisory, wind chills as low as 15 below
  zero Saturday morning.

* WHERE...Portions of central, northern, northwest, southwest 
  and western Oklahoma.

* WHEN...For the Winter Storm Warning, from midnight Saturday 
  night to 6 PM CST Monday. For the Wind Chill Advisory, until 
  noon CST Saturday.

* IMPACTS...Travel could be very difficult to impossible. Areas of
  blowing snow could significantly reduce visibility. The cold
  wind chills could cause frostbite on exposed skin in as little
  as 15 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Call 8 4 4 4 6 5 4 9 9 7 for road information.

&&

$$

OKZ026>029-034-035-038-131215-
/O.UPG.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/
/O.NEW.KOUN.WS.W.0001.210214T0600Z-210216T0000Z/
/O.EXA.KOUN.WC.Y.0001.000000T0000Z-210213T1800Z/
Lincoln-Grady-McClain-Cleveland-Greer-Kiowa-Comanche-
Including the cities of Chandler, Stroud, Prague, Meeker, 
Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, 
Blanchard, Norman, Moore, Mangum, Granite, Hobart, Snyder, 
and Lawton
351 PM CST Fri Feb 12 2021

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SATURDAY...
...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO
6 PM CST MONDAY...

* WHAT...For the Winter Storm Warning, heavy snow and dangerous 
  wind chills expected. Total snow accumulations of 6 to 10 
  inches. Wind chills of 20 to 30 degrees below zero are expected 
  Monday and Tuesday mornings. 

  For the Wind Chill Advisory, wind chills as low as 15 below 
  zero Saturday morning.

* WHERE...Portions of central and southwest Oklahoma.

* WHEN...For the Winter Storm Warning, from midnight Saturday 
  night to 6 PM CST Monday. For the Wind Chill Advisory, until 
  noon CST Saturday.

* IMPACTS...Travel could be very difficult to impossible. Areas of
  blowing snow could significantly reduce visibility. The cold
  wind chills could cause frostbite on exposed skin in as little
  as 15 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Call 8 4 4 4 6 5 4 9 9 7 for road information.

&&

$$

OKZ030>033-036-037-039>048-050>052-TXZ083>090-131215-
/O.UPG.KOUN.WS.A.0002.210214T0600Z-210216T0000Z/
/O.NEW.KOUN.WS.W.0001.210214T0600Z-210216T0000Z/
Pottawatomie-Seminole-Hughes-Harmon-Jackson-Tillman-Stephens-
Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston-
Atoka-Love-Marshall-Bryan-Hardeman-Foard-Wilbarger-Wichita-Knox-
Baylor-Archer-Clay-
Including the cities of Shawnee, Seminole, Wewoka, Holdenville, 
Wetumka, Hollis, Altus, Frederick, Duncan, Pauls Valley, Lindsay,
Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
351 PM CST Fri Feb 12 2021

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO
6 PM CST MONDAY...

* WHAT...Heavy snow and dangerous wind chills expected. Total snow
  accumulations of 5 to 8 inches. Wind chills as low as 10 to 20
  degrees below zero Monday and Tuesday mornings. 

* WHERE...Portions of central, east central, southeast, southern 
  and southwest Oklahoma and northern Texas.

* WHEN...From midnight Saturday night to 6 PM CST Monday.

* IMPACTS...Travel could be very difficult to impossible. Areas of
  blowing snow could significantly reduce visibility. The cold
  wind chills could cause frostbite on exposed skin in as little
  as 15 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

In Oklahoma, call 8 4 4 4 6 5 4 9 9 7 for road information. In
Texas, call 8 0 0 4 5 2 9 2 9 2 for road information.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this winter storm watch went out at Feb 11, 2:48 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Feb 11, 2:48 PM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
248 PM CST Thu Feb 11 2021

...New SHORT TERM...

.SHORT TERM...
(This evening through Friday)
Issued at 247 PM CST Thu Feb 11 2021

Much in the way of snow flurries has slowed down, though a few
additional intermittent flurries cannot be ruled out. Stratus, on
the other hand, has stubbornly held on. Temperatures are slow to
rise such that even the NBM 5th percentile seems too warm for most
locations.

Sky cover will also impact overnight lows, where areas of clearing
in southwest Oklahoma and western north Texas will see more
radiational cooling. Additionally, breezy north to northeast winds
will advect in cooler air helping to bring down temperatures
especially in northern Oklahoma. Wind chills will approach -5 to -10
F range across northern Oklahoma, so a wind chill advisory is being
issued for Friday and Saturday mornings.

Trended close to NBM 25th percentile for tomorrow's highs, again
anticipating little in the way of diurnal warming.

Day

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 306 AM CST Thu Feb 11 2021

The most significant feature of the long-term forecast is the
strong upper wave that is forecast to move across the southern
Plains Saturday night through Monday. But before that....

A minor wave in the persistent upper-level longwave trough will
bring enough lift early Saturday to generate light snow,...and
perhaps a little sleet in our southern counties. The effects of
this system should be relatively minor, although with the current
and expected temperatures, nothing will melt...and sublimation is
rather slow.

After a very brief break between systems, the main event will
begin to affect Oklahoma Saturday night. Snow is expected to start
in the northwest, then spread southeast on Sunday, almost
certainly bringing snow to our entire forecast area by Monday
evening. The good news is that the snow should be low in water
content, making it relatively easy to shovel or blow off surfaces.
The bad news is that the snow should be low in water content,
making it easy for the wind to blow around. Currently-forecast
wind speeds will probably be sufficient for drifting snow in
exposed areas, but a relatively small increase in speeds could
cause near-blizzard conditions, especially in unprotected areas.

Snowfall amounts are still uncertain, especially since snowfall-
to-water-equivalent ratios will be quite high (probably between
15:1 and 25:1). That makes the QPF extremely critical for snowfall
estimates. Ensemble model guidance suggests that we can expect
about half an inch of water equivalent over our entire forecast
area, which translates to roughly 7 to 10 inches of snowfall,
though there is still a fair amount of variation in the ensemble
members. Again, this is likely to be "dry" snow, which compresses
much more than "wet" snow (the kind that occurs with surface
temperatures near freezing), so snow depths may not reach the
levels implied by the snowfall amounts.

This system will then move off to the east, and some sunshine may
poke through the clouds before sunset on Monday. Monday night will
be cold. If the clouds to disperse more than anticipated, and the
winds go lighter than forecast (and they're expected to be fairly
light as it is), temperatures could drop below our current
forecast...which is for subzero temperatures over all but our
southeasternmost counties.

The third wave arrives Tuesday night, continuing past Wednesday,
but is currently expected to bring only light snow during its
visit.

With the expected widespread snow cover, daily high temperatures
will struggle to get back above freezing late next week, despite
some moderation occurring as the seemingly eternal north to
northeast surface winds turn more west-southwesterly.

While the all-time record low temperature for Oklahoma City (-17
on February 12, 1899) appears to be quite safe, new record cold
highs and lows are likely to be established between Saturday and
Tuesday across Oklahoma and north Texas.

&&

.AVIATION...
(18Z TAFS)
Issued at 1109 AM CST Thu Feb 11 2021

Persistent MVFR stratus will be slow to erode across western
Oklahoma before building back in overnight. Model guidance is
handling this evolution poorly so confidence is low to moderate
(persistence with only gradual clearing seems to be a better
guide). Snow flurries should continue to slowly diminish this
afternoon. With another front moving in overnight, north to
northeast winds will become breezy again.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  16  23  12  21 /   0   0  10  20
Hobart OK         16  25  12  24 /   0   0  10  20
Wichita Falls TX  21  29  18  27 /   0   0  10  20
Gage OK            9  19   5  18 /   0  10  20  20
Ponca City OK     11  19   8  19 /   0   0  20  10
Durant OK         24  34  22  30 /   0  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...14
LONG TERM....23
AVIATION...14
Hazardous weather outlook, Feb 11, 12:11 PM CST, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1211 PM CST Thu Feb 11 2021

OKZ004>048-050>052-TXZ083>090-121145-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1211 PM CST Thu Feb 11 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Light Snow...
Flurries or light snow showers will persist across parts of
western, central and southern Oklahoma this afternoon. Little
additional accumulation is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Snow...
Light snow, perhaps mixed with sleet in the south, may occur early
Saturday. Light accumulations may occur.

A snowstorm is expected to begin Saturday night in northwest
Oklahoma, then spread quickly southeast through the day on Sunday.
The heaviest snowfall will probably occur Sunday night and early
Monday. Snowfall totals of 5 to 10 inches are possible with
locally higher amounts. A gusty northerly wind will result in
blowing and drifting of snow as well as very poor visibility.

.Wind chill...
Record cold weather is expected this weekend into early next week.
North to northeast winds will drive the wind chills to dangerous
levels at times. Wind chills below -5 are likely over the northern
half of Oklahoma early Saturday, dropping further to below -20 at
times Monday and Tuesday. While not quite as cold along the Red
River, wind chills will bottom out there around -5 to -15 on
Monday and Tuesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:50 PM CSTWind Chill AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 23 more56 hr

Nearby

Winter Storm Watches in Oklahoma, 2021Winter Storm Watches in Texas, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.